Alert archive / New York / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 71, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 19, 2025, 9:02 PM EDT for Broome County, Delaware County, New York. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2025, 9:02 PM EDT (01:02 UTC)
- Expired
- Jun 19, 2025, 9:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Broome County, NY, Delaware County, NY
The radar
The Binghamton radar (KBGM), 49 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1108 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1438 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 11.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 7:41 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 19, 7:41 PM EDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 741 PM EDT Thu Jun 19 2025 .SYNOPSIS... Scattered rain showers and thunderstorms across the area this afternoon, with a cold front this evening bringing more widespread storm chances. Temperatures fall back to seasonable across the area for Friday with some scattered showers and storms possible. A very strong high pressure system will build into the area this weekend through mid week, bringing extremely hot temperatures Sunday into the middle of the week. A surface trough will move through the afternoon hours, bringing a chance for isolated to scattered severe thunderstorms possible. Conditions stay warm and humid today before being followed by a brief cool down to finish out the week. Temperatures then surge much warm early next week. There will be chances for showers and thunderstorms through the weekend followed by a few dry days to start next week. && .NEAR TERM /THROUGH FRIDAY NIGHT/... 4 PM Update... Major overhaul to the forecast for this afternoon and evening. Severe thunderstorms now appear unlikely, as the greatest instability will be south and east of our CWA. Cold front will still push through the region this evening with a line of showers and an embedded isolated thunderstorm. The severe threat with this line will be low, but this line could produce some localized gusty winds up to 40 to possibly as high as 45 mph, Also, significantly lowered PoPs until this line comes in later this evening with only isolated shower or thunderstorm until then. Although the threat for an isolated severe segment along this line is not completely non-existent, in certainly does not warrant a Severe Thunderstorm Watch, so that has been canceled and the enhanced wording for damaging winds has been removed from the forecast as well. 200 PM Update... Isolated showers and storms have developed across areas east and southeast of the Finger Lakes. A few thunderstorms have developed over Sullivan county, but the rest of the convection has not produced lighting yet. The environment is uncapped at the surface, but morning clouds have really limited CAPE values and low level lapse rates west of I-81. Mid-level dry air is also present, which is another factor causing storm initiation to fail. This can be seen in radar as most cells moving into this area are dissipating pretty quickly. The best chance for thunderstorms and severe weather this afternoon remains east of I-81, especially in the Catskills and Poconos, where CAPE is in the 1500-2000j/kg range and 0-6 bulk shear is 30-35kts. Storms are moving pretty quickly to the NE as a strong low pressure system over Ontario is driving strong winds out of the SW. Surface winds will be strong this afternoon and evening with sustained winds of 10-15kts, gusting up to 30kts. Also with the fast storm motion, flash flooding is not expected at least into the late afternoon hours. Based on the latest CAM guidance and radar trends, it looks like the majority of the thunderstorms that will impact the CWA will develop along a cold front that will move into the western Finger Lakes around 5pm. This should move from west to east through the evening, exiting to the east by 11pm. Gusty to isolated damaging winds will be the main threat with these storms, along with hail and a very small chance for a brief, weak tornado. Storm strength and activity should weaken as the front approaches I-81. By this time, instability will be low as we will have lost daytime heating and rain and storms this afternoon may work over the area, helping to limit storm development. Winds will remain strong behind the front, with 10-15kts gusting to 25kts out of the west through Friday. The upper level trough axis looks to swing through the area tonight, kicking off some scattered rain showers north of the Southern Tier. Temps and dewpoints will provide much nicer sleeping weather, with temps in the mid to upper 50s and dewpoints in the mid 50s. Friday is expected to be pleasant, with highs in the mid 70s to low 80s and much less humidity. A weak shortwave may pass through in the afternoon, kicking off isolated showers and thunderstorms over the Finger Lakes into the Twin Tiers. Another shortwave will ride the edge of a strong ridge that will build into the area this weekend. Scattered rain showers with some isolated rumbles of thunder moving from NW to SE will be possible. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... 100 PM Update Will be watching shower and thunderstorm potential in this period, along with developing hot and humid conditions by Sunday. Saturday features rising heights aloft as an upper level ridge begins to build over the region. A strong shortwave disturbance is modeled to ride over the top of the ridge heading into Saturday night and Sunday morning. Therefore, most of Saturday looks dry with just an isolated late day pop up t'storm possible across Central NY. It will be partly sunny, a bit more humid and warm with highs in the 80s areawide. As the above mentioned shortwave rolls across southern Canada Saturday night, a strong warm front will push through at the surface for our area. Mixed layer instability increases markedly overnight as a strong Elevated Mixed Layer (EML) arrives; mid level lapse rates approach or perhaps exceed 8.0C/Km with the northwest flow over the top of the building ridge. This is a classic setup for fast moving complexes of thunderstorms, so this will be something to watch closely (especially CNY) Saturday night into Sunday morning. By Sunday afternoon any lingering morning convection or clouds dissipate...giving way to sunshine, high humidity and hot temperatures. Latest model data is trending up with temperatures and heat indices for Sunday. 13z NBM now shows highs ranging from the upper 80s to mid-90s Sunday afternoon, with dew points 70-75...this gives peak heat indices in the low 90s to low 100s. This upward trend is likely due to the 500mb ridge building in faster, with heights reaching 595dm by early evening. Upper level high moves directly overhead Sunday night, giving clear skies, light winds and muggy conditions with lows in the upper 60s to low 70s. && .LONG TERM /MONDAY THROUGH THURSDAY/... 100 PM Update Main story in this period will be the extremely hot and humid conditions, with possible record high temperatures earl in the week. Very warm to hot conditions continue midweek, with increasing shower and thunderstorm potential. Latest guidance, including the 13z NBM continues to trend higher with the temperatures Monday and Tuesday. Our official forecast follows this trend, and is even on the lower side of guidance near the 25th percentile NBM. The deterministic NBM may be suffering feedback from climatology and/or previous forecast, considering it is now below the 10th percentile on Monday. Did not want to go too much higher, but again, went close to the 25th percentile NBM which put Monday in the top 5 of observed all time high temperatures in June at many of our Climate data sites. This matches up well with the ECMWF extreme forecast index, which is in the 95-99th percentile across most of the area. 850mb temperatures around 20-21C also support highs well into the 90s both Monday and Tuesday afternoon. It's possible a few of the deeper valley locations may even hit 100 degrees. Also factoring in surface dew points in the upper 60s to lower 70s during the afternoon, and peak heat indices will be downright oppressive between the upper 90s to low 100s both days. Monday will be rain free and sunny under the extensive upper ridge, while Tuesday could see a stray pop up late day thunderstorms as the upper high shifts slightly south. Overnight lows only dip into the 70s. These hot daytime and muggy nighttime temperatures will lead to major/locally extreme HeatRisk over the region. As confidence continues to increase Extreme Heat Watches may eventually be needed. The center of the upper level ridge/high drops south Wednesday into Thursday. This will open the door for showers and thunderstorms to move through our area on the norther periphery of this feature. Temperatures gradually decrease, but it will still be very warm to hot on Wednesday with mid-80s to low 90s expected, with generally 80s expected for highs by next Thursday. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... Line of showers and thunderstorms still need to make their way through BGM and AVP this evening and may bring brief restrictions. Behind the cold front, an MVFR cloud deck is expected to move across the region as an upper level trough axis pushes through. All sites are expected to see MVFR ceilings for most of the night, which should scatter out during the morning hours. Outlook... Friday night through Saturday... Isolated showers and thunderstorms possible with associated restrictions. Saturday night...Overnight thunderstorms possible, especially over NY with associated restrictions. Sunday thru Tuesday...High pressure with VFR expected. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...JTC NEAR TERM...JTC/MPK SHORT TERM...MJM LONG TERM...MJM AVIATION...JTC/MPK
Hazardous weather outlook, Jun 19, 4:03 PM EDT, 4 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 403 PM EDT Thu Jun 19 2025 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-202015- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 403 PM EDT Thu Jun 19 2025 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Tonight. A cold front will move through the area late this afternoon and evening. There will be a chance for scattered showers and embedded isolated thunderstorms. The potential for severe storms is low, but a few strong wind gusts could occur with the passing line. Localized flash flooding could also occur. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is increasing confidence for oppressive heat and humidity starting Sunday through at least Tuesday. Heat index values in the upper 90s to low 100s are forecast with little relief at night due to elevated humidity. Monitor the forecast for details in coming days on this potential for a significant heat wave. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS.
In the hours before
Special weather statement, Jun 19, 4:58 PM EDT, 4 hours 4 minutes before
Special Weather Statement National Weather Service Binghamton NY 458 PM EDT Thu Jun 19 2025 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-200200- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland- Chenango-Otsego-Tioga-Broome-Delaware-Sullivan-Bradford- Susquehanna-Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike- Southern Wayne- 458 PM EDT Thu Jun 19 2025 ...LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS CENTRAL NY AND NORTHEAST PA THIS EVENING... A line of showers and thunderstorms will push eastward across the region this evening. Although it is unlikely that these storms will be severe, a few storms may be capable of producing brief heavy rainfall and gusty winds up to 45 mph. A quick half inch to an inch of rain is possible in 30 to 60 minutes with these storms. This could lead to some isolated instances of urban and or poor drainage flooding, especially in areas that are already saturated. Please be mindful of the potential for rapidly changing weather conditions, especially if outdoors this evening. Listen to NOAA Weather Radio,or your local media for the latest updates on this situation. Sera/Kistner
Local storm report, Jun 19, 8:42 PM EDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
842 PM EDT Thu Jun 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM Tstm Wnd Dmg Meshoppen 41.62N 76.04W
06/19/2025 Wyoming PA 911 Call Center
Tree down across Allen Street.
&&The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 2:19 PM EDT | Extreme Heat Watch | BGM | Broome, Chemung, Onondaga, Schuyler, Sullivan, Tioga and 1 more | 12 hr |
| Jun 19, 8:34 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Luzerne, Wyoming | 41 min |
| Jun 19, 9:06 PM EDT | Special Weather Statement | BGM | Pike | 39 min |
Nearby
Severe Thunderstorm Warnings in New York, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.